Text Size
Smaller
Bigger

Xanax Withdrawal Is Difficult and Dangerous on Your Own

answered 01:23 PM EST, Fri March 16, 2012
-- filed under:
jackie jackie cantonment
hi dr.sack, my name is jackie, i have a question: i am on 1 mg. zanax a day and i am done, i am starting to withdraw and it is painful. i have blurred vision, headache, stomach nausea, dizziness, can't sleep, seeing things.

2 years ago i tried to withdraw and had hallucinations so bad i didn't even know who i was. what can i do to make these withdraws easier? my dr. is not going to give me any more medicine?

Dr. David Sack Says...

Hi Jackie,

I would advise you get medical supervision for withdrawal from Xanax - a qualified detox program can make this much more comfortable for you and will improve your odds of success dramatically. It can also be dangerous to withdraw on your own.

Please know that withdrawal/detox is not recovery - you will need ongoing support such as a peer support group or cognitive behavioral therapy.  I recommend you consider either a 12-step program or SMART recovery to build a support network.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Mar 26, 2012

Call Now for
Rehab Options
Insurance Accepted
(Except Medicare)

Join Thousands of Readers

who receive our weekly recovery newsletter.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.